Aa
A
A
A
Close
Women's Health Community
65.6k Members
Avatar universal

Pain starting 2 weeks after Novasure

18 days ago I had tubal ligation and Novasure ablation.  My abdomen was sore for several days and I had a watery pink/brown dishcharge which seemed to slow down after 10-12 days.  Except for the sutures I felt fine.  I had my 2 week follow up appt with my doc, who did a pelvic exam.  Since then I have had constant mild-moderate "cramping" and a bloated pressure feeling low across my abdomen from hip to hip.  Also, discharge became more red and am having some small mucous dishcarge now.  I don't have a fever, but the pain is really bothersome, though not debilitating.  It almost feels like gas pain with bloating, though I've had normal bowel movements.  I'm concerned I could have an infection.  Discharge is somewhat smelly, but not as bad as the first few days.  This is my fourth day with this new pain.  Does it seem normal?  How long should I wait to call my doctor?  Thanks, Jolene
170 Responses
172023 tn?1334675884
I'd let him know now, just because the weekend will be approaching in a couple more days.  That way, if it's nothing at all you won't have to worry.

The d/c after a Novasure can persist for a couple of weeks.  You might still get a period too, at whatever time you normally expect one.  It should be vastly lighter, though.

I had the procedure last June, and I get a day or two of spotting at my usual time now.
Avatar universal
I had a Novasure ablasion in January 2006. So, it has been 1 year. The procedure was uneventful. All went well. My periods were reduced to a "normal" flow as promised, for the first few months.

About 6 months ago, my period became almost non-existent. In addition, I experienced fairly substantial abdominal pain and bloating. The pain lies under my belly button, in the center, left and right. I can actually press on the areas and feel sharp pains.

I have been to my OB and had a complete exam, thinking that perhaps the blood was somehow trapped. The doctor says that there was no indication of this. Yet, monthly this pain persists.

The bloating makes me look like the early stages of pregnancy, my clothes don't fit for 5 days and the pain continues month after month with each period.

Has anyone else experienced anything similar?
Avatar universal
I had endometrial ablation with novasure on 12/20/07. I had minimal staining after the procedure for a few days. Yesterday I started to have the same pain as Another woman described. The pain was first in my lower pelvis and pressure on the rectum. I too thought it was gas pain so I took Gas x and Motrin with some releif. Today the pain moved to my whole lower abdomen and around the belly button. All of a sudden I started to bleed heavily. I had an emergency ultrasound which showed alot of blood in the uterine cavity which the doctor said was unusual. I went for an in office vacuum suction of the cavity(not very pleasant) and I was put on antibiotics and Provera. MD said if this doesnt work I'll need an out-patient D&C in the amb surg center.Will keep you posted.
Avatar universal
i had novasure done 16/11/07 same as i am experiencing strong cramps across lower abdomen and stomach slightly swollen my discharge has changed too a brown colour similar to end of period visited g.p today who said it is 3mnths till u know if procedure has worked dnt think i can cope with this  pain for that long have got no followup from hospital just too get re referred if symptoms of heavy bleeding comes bk
Avatar universal
I had the Novasure and a tubal ligation on 12/7/2007, and I started experiencing horrible pain and cramps in my upper abdomin and lower abdomin after about 10 days.  My GYN called to check on me about 12 days after and said it was normal and probably would not stop until after I had my cycle.  Well, today is about 15 days and I was in so much much pain last night and this morning that I was dizzy, had nausea, and diareaha.  I had to sleep until about 12:00 p.m. and then I have napped off and on all day due to the pain. Is this normal?  I have spotted off on on for 15 days. My husband is concerned due to the fact that I had to sleep all day (this is worse than my menstrual cramps which are usually horrible).  Tylenol does not help (I took 1500 mg about 2 hours ago-2500 for the day).  I can't take motrin (on coumadin).  I am going to take the Roxicet I was given to sleep tonight.  Any suggestions, comments, same issues.....Thanks.
Avatar universal
I had the Novasure and a Fibroids removed along with an D/C done on March 12, 2008 I haven't really had any problems except nausea and headaches along with runny bowel and this brownish discharge that smells it kinda reminds me of a period but its been constant since I've had the procedure done.I was told by my doctor no sex, baths or tampons for 6 weeks and I'm on week two and this discharge hasn't stopped yet did any one else experience this and if so when does it stop.
Have an Answer?
Didn't find the answer you were looking for?
Ask a question
Popular Resources
From skin changes to weight loss to unusual bleeding, here are 15 cancer warning signs that women tend to ignore.
Here’s what you need to know about the transition into menopause – and life after the change takes place.
It’s more than just the “baby blues.“ Learn to recognize the signs of postpartum depression – and how to treat it.
Forget the fountain of youth – try flossing instead! Here are 11 surprising ways to live longer.
From STD tests to mammograms, find out which screening tests you need - and when to get them.
Find out if PRP therapy right for you.